Alert archive / Nebraska / Winter Storm Watches in 2014

Winter Storm Watch 2, NWS North Platte, NE

April 2, 201412 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Apr 2, 2014, 3:11 PM CDT for 12 counties in Nebraska. It took effect at Apr 3, 2014, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:11 PM CDT (20:11 UTC)
In effect from
Apr 3, 2014, 7:00 AM CDT
Expired
Apr 3, 2014, 4:23 AM CDT
In force
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS43 KLBF 022011
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT WED APR 2 2014

..HEAVY SNOW POSSIBLE THURSDAY...

.A STROM SYSTEM WILL DEVELOP ACROSS THE ROCKIES TONIGHT...AND PUSH
ACROSS THE AREA THURSDAY. A BAND OF SNOW...POSSIBLE HEAVY...IS
EXPECTED TO DEVELOP AS THE STORM SYSTEM MOVES THROUGH. THE OVERALL 
EVOLUTION OF THE SYSTEM IS SOMEWHAT IN QUESTION...AND WHILE A BAND
OF HEAVIER SNOW SEEMS LIKELY...THE EXACT LOCATION OF THE BAND IS
UNCERTAIN. 

NEZ007-009-010-026>029-037-038-059-070-071-031015-
/O.NEW.KLBF.WS.A.0002.140403T1200Z-140404T1200Z/
BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...DUNNING...
TAYLOR...BURWELL...BARTLETT...STAPLETON...BROKEN BOW...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
311 PM CDT WED APR 2 2014

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING. 

* TIMING...SNOW IS EXPECTED TO INCREASE THURSDAY MORNING AND
  CONTINUE THROUGH THURSDAY AFTERNOON. THE SNOW WILL END THURSDAY
  EVENING.

* SNOW ACCUMULATIONS...A GENERAL 2 TO 5 INCHES OF SNOW
  ACCUMULATION IS EXPECTED IN THE WATCH AREA. A NARROW BAND OF
  HEAVY SNOW...WITH ACCUMULATIONS OF GREATER THAN 6 INCHES IS
  POSSIBLE. THE EXACT LOCATION OF THIS HEAVIER SNOW BAND IS
  UNCERTAIN AT THIS TIME.

* WIND...NORTH WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. THE
  STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON.

* IMPACTS...SNOW AND BLOWING SNOW COULD REDUCE VISIBILITY DOWN TO
  A QUARTER OF A MILE...ESPECIALLY WITHIN THE HEAVY SNOWBAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TAYLOR
2 follow-up statements
422 
WWUS43 KLBF 022047 CCA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT WED APR 2 2014

..HEAVY SNOW POSSIBLE THURSDAY...

.A STORM SYSTEM WILL DEVELOP ACROSS THE ROCKIES TONIGHT...AND
PUSH ACROSS THE AREA THURSDAY. A BAND OF SNOW...POSSIBLY 
HEAVY...IS EXPECTED TO DEVELOP AS THE STORM SYSTEM MOVES THROUGH.
THE OVERALL EVOLUTION OF THE SYSTEM IS SOMEWHAT IN QUESTION...AND
WHILE A BAND OF HEAVIER SNOW SEEMS LIKELY...THE EXACT LOCATION OF
THE BAND IS UNCERTAIN.

NEZ007-009-010-026>029-037-038-059-070-071-031115-
/O.COR.KLBF.WS.A.0002.140403T1200Z-140404T1200Z/
BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-
HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...DUNNING...
TAYLOR...BURWELL...BARTLETT...STAPLETON...BROKEN BOW...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS
346 PM CDT WED APR 2 2014

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING. 

* TIMING...SNOW IS EXPECTED TO INCREASE THURSDAY MORNING AND
  CONTINUE THROUGH THURSDAY AFTERNOON. THE SNOW WILL END THURSDAY
  EVENING.

* SNOW ACCUMULATIONS...A GENERAL 2 TO 5 INCHES OF SNOW
  ACCUMULATION IS EXPECTED IN THE WATCH AREA. A NARROW BAND OF
  HEAVY SNOW...WITH ACCUMULATIONS OF GREATER THAN 6 INCHES IS
  POSSIBLE. THE EXACT LOCATION OF THIS HEAVIER SNOW BAND IS
  UNCERTAIN AT THIS TIME.

* WIND...NORTH WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. THE
  STRONGEST WINDS ARE EXPECTED THURSDAY AFTERNOON.

* IMPACTS...SNOW AND BLOWING SNOW COULD REDUCE VISIBILITY DOWN TO
  A QUARTER OF A MILE...ESPECIALLY WITHIN THE HEAVY SNOW BAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TAYLOR
101 
WWUS43 KLBF 030923
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 AM CDT THU APR 3 2014

...ANOTHER ROUND OF WINTER CONDITIONS TODAY AND TONIGHT...

.SNOW WILL DEVELOP ACROSS NORTH CENTRAL INTO CENTRAL NEBRASKA
LATER THIS MORNING AND WILL PERSIST THROUGH THE EVENING AND INTO
THE OVERNIGHT HOURS. GENERALLY ACCUMULATIONS OF 2 TO 5 INCHES ARE
EXPECTED...WITH LOCALIZED AMOUNTS NEARING 6 INCHES POSSIBLE EAST
OF A LINE FROM BURWELL TO SPENCER. IN ADDITION TO THE
SNOW...STRONG NORTHERLY WINDS WILL CAUSE SNOW TO BLOW AROUND
CREATING REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS.

NEZ026-037-059-070-071-031030-
/O.CAN.KLBF.WS.A.0002.140403T1200Z-140404T1200Z/
BLAINE-LOGAN-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...DUNNING...STAPLETON...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
423 AM CDT THU APR 3 2014

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER STORM WATCH. 

SNOW IS STILL POSSIBLE ACROSS THE AREA...HOWEVER AMOUNTS WILL BE
LIGHT AS HEAVIER SNOW NOW LOOKS TO DEVELOP FURTHER TO THE NORTH
AND EAST. AS THE CHANCES FOR HAZARDOUS WINTER WEATHER ARE NO
LONGER LIKELY...THE WINTER STORM WATCH HAS BEEN CANCELLED.

$$

NEZ007-009-010-027>029-038-032330-
/O.UPG.KLBF.WS.A.0002.140403T1200Z-140404T1200Z/
/O.NEW.KLBF.WW.Y.0011.140403T1500Z-140404T0900Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
423 AM CDT THU APR 3 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 4 AM CDT FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW WILL BEGIN LATER THIS MORNING AND CONTINUE INTO
  THE OVERNIGHT HOURS. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES WITH LOCALIZED AMOUNTS TO 6
  INCHES. THE HIGHER AMOUNTS ARE EXPECTED EAST OF A LINE FROM
  BURWELL TO ATKINSON TO SPENCER. 

* WIND...NORTH WINDS AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. THE
  STRONGEST WINDS WILL BE THIS AFTERNOON AND EVENING.

* IMPACTS...SNOW AND BLOWING SNOW COULD REDUCE VISIBILITY DOWN TO
  A QUARTER OF A MILE AT TIMES...WHILE SNOW COVERED ROADS COULD
  CREATE SLICK DRIVING CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
PERIODS OF SNOW AND REDUCED VISIBILITIES FROM BLOWING SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

BROOKS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Apr 2, 7:11 AM CDT, 8 hours earlier.

Area forecast discussion, Apr 2, 7:11 AM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 AM CDT WED APR 2 2014

.UPDATE...
ISSUED AT 707 AM CDT WED APR 2 2014

PRECIPITATION CHANCES HAVE BEEN UPDATED ACROSS NORTHERN SHERIDAN
AND NORTHWEST CHERRY COUNTIES FOR THIS MORNING AS OBSERVATIONS IN
THE AREA ARE INDICATING THE COLUMN HAS BECOME SATURATED...SO LIGHT
SNOW IS NOW REACHING THE GROUND. THE MAIN AREA OF PRECIPITATION IS
CURRENTLY OVER THE FAR NORTHERN PART OF THE STATE AND WILL
CONTINUE TO LIFT NORTH THROUGH THE MORNING...WITH CHANCES BECOMING
LOWER INTO THE LATE MORNING HOURS.

ALSO...NEWEST MODEL RUNS SHOWING MORE OF A DRIZZLE SIGNAL FOR
THIS AFTERNOON AND EVENING AS THE SATURATED LAYER STAYS ABOVE -10C
INDICATING NO ICE IN THE CLOUDS. SO MAY NEED TO ADJUST WEATHER
TYPE IN THE FORECAST. DURING TIME OF ANTICIPATED DRIZZLE SURFACE
TEMPERATURES LOOK TO STAY JUST ABOVE THE FREEZING MARK. BUT ONLY A
FEW DEGREES COULD CHANGE DRIZZLE TO FREEZING DRIZZLE. NO CHANGES
HAVE BEEN MADE AS OF NOW BUT WILL NEED TO WATCH THIS TREND IN THE
COMING HOURS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM CDT WED APR 2 2014

AT 08Z...WATER VAPOR IMAGERY SHOWED WEAK MID/UPPER LEVEL RIDGING
OVER NEBRASKA...WITH A BROAD TROUGH CENTERED OVER THE WEST COAST.
IN THIS TROUGH...TWO SEPARATE CIRCULATIONS WERE NOTED. THE FIRST
OVER SOUTHERN IDAHO AND THE SECOND MOVING INTO CENTRAL CALIFORNIA.
VERY WEAK PERTURBATIONS WERE COMING OUT OF THE TROUGH INTO THE
CENTRAL PLAINS OVERNIGHT WHICH WILL CONTINUE THROUGH THE NEXT 12
HOURS OR SO. THERE WAS ISENTROPIC UPGLIDE ONGOING ACROSS WESTERN
NEBRASKA OVERNIGHT...WHICH WAS ALLOWING WEAK PRECIPITATION TO
DEVELOP OVER THE PANHANDLE INTO THE WESTERN SANDHILLS.
HOWEVER...PLENTIFUL DRY AIR IN THE LOW LEVELS WAS KEEPING ANY
PRECIPITATION FROM REACHING THE SURFACE AS CEILINGS WERE
CONTINUING TO BE AT OR ABOVE 9K FEET. THE COLUMN WAS SLOWLY MOVING
TOWARDS SATURATION IN THESE AREAS SO MAY BE GETTING A FEW FLURRIES
HERE AND THERE...BUT NOTHING MEASURABLE UNTIL FULL SATURATION
OCCURS.

FOR TODAY AND TONIGHT...THE TWO UPPER LEVEL CIRCULATIONS WILL STAY
SEPARATED AS THE NORTHERN SYSTEM LIFTS INTO NORTH DAKOTA THROUGH
TONIGHT...WHILE THE SOUTHERN SYSTEM MOVES ACROSS THE FOUR CORNERS
AND INTO COLORADO BY THURSDAY MORNING. AS THIS OCCURS...WILL
CONTINUE TO KEEP GETTING WEAK WAVES OF ENERGY MOVING ACROSS NEBRASKA
TO BRING ENHANCED LIFT TO THE AREA FROM TIME TO TIME THROUGH THE
DAY. ALTHOUGH THE AIR IS BECOMING SATURATED ACROSS WESTERN NEBRASKA
CURRENTLY...EASTERLY LOW LEVEL FLOW WILL KEEP INGESTING DRY AIR INTO
THE REGION TO LIMIT THE AMOUNT OF PRECIPITATION POTENTIAL THROUGH
THE DAY. FROM MONITORING SOUNDINGS AND CROSS SECTIONS...JUST DON/T
GET A GOOD PERIOD WITH GOOD LIFT AND AMPLE MOISTURE THROUGH TODAY TO
GIVE GOOD CONFIDENCE ON MEASURABLE PRECIPITATION SO DID DECREASE
CHANCES SLIGHTLY FOR THE DAYTIME HOURS. THAT BEING SAID...MAY BE TOO
HIGH STILL WITH PRECIPITATION CHANCES...ESPECIALLY OVER NORTH
CENTRAL NEBRASKA.

MOISTURE DOES IMPROVE OVERNIGHT AS THE SOUTHERN UPPER LOW GETS
CLOSER. BY 12Z THURSDAY...THE 700MB LOW IS CENTERED OVER SOUTHWEST
NEBRASKA...WITH A DEFORMATION BAND STARTING TO SET UP FROM NORTHERN
COLORADO INTO THE NEBRASKA PANHANDLE THROUGH THE NIGHT-TIME HOURS.

TEMPERATURES WILL STAY BELOW NORMAL TODAY...WITH HIGHS IN THE 30S
AND 40S. PRECIPITATION WILL BE SNOW ACROSS NORTHWEST NEBRASKA WHERE
THE COLDER AIR RESIDES...WHICH WILL TRANSITION TO A RAIN/SNOW MIX TO
RAIN GOING EAST AND SOUTH. THEN TONIGHT...THE COLDER AIR WILL BE
PULLED SOUTHWARD...BUT PORTIONS OF SOUTHERN INTO NORTH CENTRAL
NEBRASKA WILL CONTINUE TO HAVE AT LEAST A MIX OF LIQUID
PRECIPITATION THROUGH 06Z AS SURFACE TEMPERATURES REMAIN ABOVE THE
FREEZING MARK. SHORTLY AFTER 06Z...ALL AREAS SHOULD SEE THE SWITCH
TO SNOW.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 401 AM CDT WED APR 2 2014

ANOTHER MAJOR SPRING STILL APPEARS ON TRACK FOR THE PLAINS ON
THURSDAY AND THURSDAY NIGHT. THE NAM REMAINS FAIRLY DRY FOR THE
CWA...WHILE THE REST OF THE MODELS PRODUCE A BAND OF SNOW ACROSS
THE CENTRAL OR EASTERN PARTS OF THE CWA. THE UPPER LEVEL LOW IS IN
FAIRLY GOOD AGREEMENT AMONGST ALL THE MODELS...ALTHOUGH THE SFC
LOW AS IT PUSHES ACROSS KS AND LIFTS INTO THE MID MISS RVR
VALLEY DOES SHOW MORE VARIABILITY. THE BIGGEST DIFFERENCE IS THE
AMOUNT OF MOISTURE TO WORK WITH...AND HOW FAR WEST OF THE UPPER
LOW IT CAN PUSH...IN THE WRAP AROUND. THE NAM IS A DRY
OUTLIER...ESPECIALLY ACROSS THE NW CWA WHERE LITTLE TO NO QPF IS
ACCUMULATED. THE GEM/ECMWF/UKMET ARE FURTHEST WEST AND SHOW SOME
AGREEMENT WITH THE DEFORMATION BAND. MOISTURE TRANSPORT FROM THE
GULF IS GOOD...ESPECIALLY ON THE 295K SFC...ALTHOUGH IT IS SHORT
LIVED. THIS RESULTS IN SOME CONCERN ABOUT SNOWFALL ACCUMULATIONS.
ALSO THIS WILL BE ANOTHER DAYTIME ACCUMULATION...FOR THE MOST
PART...AND WILL HAVE TO BATTLE SOME MELTING. FORECAST FOR NOW WILL
HAVE THE HIGHEST TOTALS ACROSS N CENTRAL AS THE SNOW LINGERS INTO
THURSDAY NIGHT. WILL HAVE TO MONITOR CLOSELY AS THE BAND SETS UP
EARLY THURSDAY. IF THE BAND BECOMES TIGHTER...A POSSIBILITY AS
MODELS THIS FAR OUT STRUGGLE SOMETIMES WITH THE WIDTH OF THE
DEFORMATION BAND...SNOWFALL COULD BE GREATER. AS IT STANDS SNOW
ACCUMULATIONS REMAIN BELOW 6 INCHES AND NO HEADLINE WILL BE
ISSUED. NORTHWEST WINDS WILL BE GUSTY...25 TO 35 MPH SO WHERE
THERE IS SNOW FALL OPEN AREAS MAY SEE SOME BLOWING SNOW.

SYSTEM PUSHES INTO THE GREAT LAKES THURSDAY NIGHT INTO FRIDAY.
CLEARING FROM THE WEST TO EAST THROUGHOUT THURSDAY NIGHT. AS SKIES
CLEAR...TEMPS WILL DROP. FORECAST FOLLOWED CLOSE TO OR BELOW
GUIDANCE AS ANTICIPATE AT LEAST A LIGHT SNOW COVER...AND SOME
AREAS SEVERAL INCHES OF A SNOW COVER...AND LOCAL STUDY SUGGESTS
LOWS CAN BE UP TO 10 DEGREES BELOW GUIDANCE WITH A NEW SNOW PACK
AND CLEAR SKIES. LOWS EASILY INTO THE LOWER TO MID 20S...AND COULD
SEE SOME TEENS.

REST OF THE EXTEND REMAINS ACTIVE WITH SEVERAL CLIPPERS TO PUSH
ACROSS THE AREA THROUGH THE FIRST PART OF NEXT WEEK. TIMING WITH
THE NW SYSTEMS WILL BE IRONED OUT AS WE GET CLOSER...AND LOW POPS
CONTINUE. TEMPS STILL CHILLY THROUGH THE WEEKEND...HOWEVER A
WARMING TREND IS POSSIBLE NEXT WEEK AS A RIDGE BUILDS ACROSS THE
SOUTHWEST CONUS. AS THE RIDGE BUILDS NEXT WEEK...THE CLIPPERS
SHOULD TRACK TO THE NORTH...AND A DRY PERIOD IS POSSIBLE FOR THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 707 AM CDT WED APR 2 2014

CONDITIONS WILL BE DETERIORATING ACROSS SOUTHERN NEBRASKA OVER THE
NEXT 24 HOURS AS LOW LEVEL MOISTURE MOVES INTO THE REGION. VFR
CEILINGS WILL PERSIST AT KLBF THROUGH THE MORNING...WHILE A FEW
HOURS OF LIGHT RAIN IS POSSIBLE CENTERED AROUND 18Z. CEILINGS WILL
STAY MVFR OR BETTER THROUGH THE EVENING...THEN CEILINGS ARE
EXPECTED TO DROP TO 1K FT OR LESS AFTER 06Z. OVER NORTHERN
NEBRASKA /IMPACTING THE KVTN TERMINAL/...LOW CLOUDS AT HEIGHTS
BELOW 1K FEET HAVE BEEN MOVING ACROSS THE AREA FROM TIME TO TIME
THIS MORNING AND WITH MODELS KEEPING THE LOW LEVEL MOISTURE IN
PLACE...KEPT MENTION OF SCT008 IN THE FORECAST FOR THIS MORNING.
MAY GET A PERIOD OF -SN EARLY THIS AFTERNOON...THEN WITH LOSS OF
ICE IN THE CLOUDS...BELIEVE DRIZZLE WILL BE PRIMARY PRECIPITATION
TYPE FOR LATER THIS AFTERNOON AND EARLY EVENING. TEMPERATURES LOOK
TO BE ABOVE FREEZING SO NO MENTION OF FZ DZ AT THIS TIME. BEYOND
03Z...KEPT LOWERED VISIBILITIES AND IFR CEILINGS IN THE FORECAST
DUE TO EXPECTED REMNANT LOW LEVEL MOISTURE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...BROOKS
SHORT TERM...BROOKS
LONG TERM...MASEK
AVIATION...BROOKS
Hazardous weather outlook, Apr 2, 4:58 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 AM CDT WED APR 2 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-031000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
458 AM CDT WED APR 2 2014 /358 AM MDT WED APR 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL BEGIN TO ACCUMULATE FROM SOUTHWEST INTO NORTH CENTRAL
NEBRASKA LATER TONIGHT. AMOUNTS WILL BE LIGHT...WITH UP TO AN INCH
OF ACCUMULATION. THIS COULD CAUSE AREA ROADS TO BECOME SLIPPERY
MAKING TRAVEL HAZARDOUS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING SNOW WILL BECOME LIKELY THURSDAY AND THURSDAY NIGHT
AS A STRONG SPRING STORM MOVES ACROSS THE CENTRAL PLAINS. AT
THIS TIME...AREAS EAST OF A LINE FROM OGALLALA TO VALENTINE COULD
SEE AT LEAST SEVERAL INCHES OF SNOW...WITH HIGHER ACCUMULATIONS
EAST OF HIGHWAY 183.

SNOWFALL AMOUNTS ARE EXPECTED TO BE LESS THAN 6 INCHES...HOWEVER
ANY SHIFT IN THE STORM TRACK COULD YIELD HIGHER AMOUNTS. STAY
TUNED TO FUTURE FORECASTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER
ANY SNOWFALL REPORTS THROUGH THURSDAY NIGHT WOULD BE APPRECIATED.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

Nearby

Winter Storm Watches in Nebraska, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.